Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 48, NWS Cleveland, OH

October 21, 2011

NWS Cleveland, OH issued this small craft advisory at Oct 21, 2011, 9:51 PM EDT. It took effect at Oct 21, 2011, 10:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2011, 9:51 PM EDT (01:51 UTC)
In effect from
Oct 21, 2011, 10:00 PM EDT
Expired
Oct 22, 2011, 9:35 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WHUS71 KCLE 220151
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
951 PM EDT FRI OCT 21 2011

LEZ146>149-221000-
/O.CAN.KCLE.SC.Y.0047.000000T0000Z-111022T1400Z/
/O.NEW.KCLE.SC.Y.0048.111022T0200Z-111022T1400Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
951 PM EDT FRI OCT 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SATURDAY. 

* WINDS AND WAVES: WEST WINDS 10 TO 20 KNOTS WILL DIMINISH TO 5 TO
  15 KNOTS BY SUNRISE. WAVES OF 3 TO 5 FEET SHOULD SUBSIDE TO 2
  TO 4 FEET BY LATE SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ142>145-220300-
/O.CAN.KCLE.SC.Y.0047.000000T0000Z-111022T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
951 PM EDT FRI OCT 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$
2 follow-up statements
343 
WHUS71 KCLE 220805
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EDT SAT OCT 22 2011

LEZ146>149-221400-
/O.CON.KCLE.SC.Y.0048.000000T0000Z-111022T1400Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
405 AM EDT SAT OCT 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WINDS AND WAVES: WEST WINDS 10 TO 20 KNOTS WILL DIMINISH TO 5 TO
  15 KNOTS THIS AFTERNOON. WAVES OF 3 TO 5 FEET SHOULD SUBSIDE TO
  2 TO 4 FEET LATER THIS MORNING AND 1 TO 3 FEET WAVES LATER THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
292 
WHUS71 KCLE 221335
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
935 AM EDT SAT OCT 22 2011

LEZ146>149-221445-
/O.CAN.KCLE.SC.Y.0048.000000T0000Z-111022T1400Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
935 AM EDT SAT OCT 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SOUTHWEST WINDS WILL RANGE 10 KNOTS OR LESS TODAY. WAVES OF 2 TO
4 FEET THIS MORNING ARE EXPECTED TO SUBSIDE TO 1 TO 3 FEET THIS
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 7:29 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Oct 21, 7:29 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
729 PM EDT FRI OCT 21 2011

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OVER THE REGION TONIGHT AND MOVE EAST BY
SATURDAY EVENING. A WEAK FRONT WILL MOVE ACROSS THE AREA SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LEADING EDGE OF CLEARING ON THE INDIANA/OHIO BORDER MOVING EAST AT
ROUGHLY 15KT. TIMED IT INTO TOLEDO AREA NEAR MIDNIGHT LOCAL. SINCE
CLOUDS A LITTLE SLOWER THAN MODELS FORECAST BUMPED TEMPS UP A
DEGREE. NO OTHER CHANGES FOR THIS UPDATE.

THE QUESTION IS HOW QUICKLY WILL THE CLEARING MOVE INTO NORTHWEST
OHIO. AT THIS TIME IT LOOKS LIKE IT WILL BE SLOW...SO WILL CONTINUE
THE FROST ADVISORY FOR THE EXTREME NORTHWEST PORTION AND ADDED A
ROW OF COUNTIES FURTHER EAST. THE DEW POINTS SHOULD DROP. SOME
PATCHY FOG COULD OCCUR...BUT IT IS NOT EXPECTED TO BE DENSE. OTHERWISE
WITH THE NORTHWEST FLOW AND THE LAKE AND 850 MB TEMPERATURE
DIFFERENCE IS NEAR 15C AND A SURFACE TROF MOVING THROUGH WILL
CONTINUE WITH CHANCE POPS THROUGH THIS EVENING. ANY RAINFALL WILL
BE LIGHT. WENT CLOSE TO GUIDANCE FOR THE LOWS...EXCEPT A LITTLE
COOLER OVER NORTHWEST OHIO.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL BE OVER THE AREA SATURDAY AND THEN A WEAK AND
DRY FRONT/TROF WILL MOVE ACROSS THE AREA SATURDAY NIGHT. AT THIS
TIME IT LOOKS LIKE SUNDAY WILL BE DRY. ANOTHER FRONT OR TROF WILL
MOVE IN SUNDAY NIGHT INTO MONDAY AND THAT WILL CAUSE A CHANCE OF
SHOWERS. AT THIS TIME IT LOOKS LIKE MONDAY WILL DRY OUT QUICKLY SO
PUT SOME RESOLUTION IN. HIGH PRESSURE WILL BE OVER THE AREA MONDAY
NIGHT FOR DRY WEATHER. USED A MIX OF THE GUIDANCE FOR THE TEMPERATURES.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
GENERAL AGREEMENT WITH THE GFS ENS AND THE ECMWF...WITH THE OP GFS A
BITS FASTER. PACIFIC NW SHORTWAVE DEVELOPS LOW PRESSURE ACROSS THE
CENTRAL PLAINS AND MIDWEST AND TAKES IT ACROSS THE GREAT LAKES
TUESDAY NIGHT/EARLY WEDNESDAY. THESE LATEST RUNS HAVE THE WARM FRONT
NORTH OF THE AREA TUESDAY WITH WARMER TEMPS GETTING PUMPED INTO THE
REGION. HAVE HIGHS IN THE 60S...WITH UPPER 60S ACROSS THE SOUTHWEST.
DEPENDING ON EVENTUAL TIMING OF THE FRONT WEDNESDAY...MAY HAVE
LITTLE RISE FOR HIGHS. HAVE RAISED POPS SLIGHTLY WITH THIS FRONT.
TEMPS BACK BELOW NORMAL FOR WEDNESDAY THROUGH FRIDAY AS WE REMAIN
UNDER THE INFLUENCE OF THE UPPER TROUGH AND GENERALLY H8 TEMPS
BELOW ZERO. LOWS WILL BE INFLUENCED BY CLOUD COVER...WITH ANY
CLEARING RESULTING IN CHILLY DROPS IN TEMPS. THURSDAY NIGHT AND
FRIDAY NIGHT LOOK TO BE THE COOLEST...AND HAVE LOWS IN THE MID/UPPER
30S.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
LAKE EFFECT CLOUD COVER HAS FINALLY SHOWN SIGNS OF DISLODGING FROM
LAKE MICHIGAN. THIS SHOULD MEAN A SLOW CLEARING TREND FROM WEST TO
EAST THROUGH THE OVERNIGHT HOURS. HOWEVER IT WILL BE DIFFICULT TO
SEE ANY CLEARING EAST OF A KCLE TO KCAK LINE BEFORE SUNRISE.
EXPECT TO SEE MVFR CEILINGS FOR MOST LOCATIONS UNTIL THE CLEARING
ARRIVES. CANT COMPLETELY RULE OUT SOME MVFR FOG ACROSS THE WESTERN
HALF OF THE REGION.

OTHERWISE EXPECT THE MVFR CEILINGS TO LIFT AND MOVE EAST ON
SATURDAY. THERE WILL BE SOME MIDDLE AND HIGH LEVEL CLOUD COVER
THAT WILL ARRIVE BY AFTERNOON. THE AFTERNOON CLOUD COVER WILL BE
AT VFR LEVELS.

OUTLOOK...NON-VFR CONDITIONS POSSIBLE MONDAY...TUESDAY NIGHT AND
WEDNESDAY.

&&

.MARINE...
STILL LOOKS LIKE WINDS AND WAVES WILL GRADUALLY CALM WEST TO EAST
THROUGH THE NIGHT. WILL SPLIT SCA INTO SECTIONS TO SHOW WEST TO EAST
ENDING OF SCA CONDITIONS AND WILL ALLOW EAST PART TO GO UNTIL 10 AM
SAT TO MAKE SURE 4 FOOT OR BETTER WAVES HAVE SUBSIDED.

HIGH PRESSURE WILL PROVIDE RELATIVELY LIGHT FLOW SAT INTO SAT NIGHT
THEN SSW WINDS WILL INCREASE SUN INTO SUN NIGHT BEFORE BECOMING WSW
AT ABOUT 15 TO 25 KNOTS FOR MON WITH THE PASSAGE OF A COLD FRONT.
PROBABLY WILL NEED ANOTHER SCA FOR LATE SUN NIGHT AND MON. FLOW
SHOULD DIMINISH MON NIGHT AS HIGH PRESSURE QUICKLY CROSSES THE LAKE.

A LOW IS EXPECTED TO TRACK NE SOMEWHERE NEAR LAKE ERIE ABOUT TUE
NIGHT SO WIND DIRECTION WILL DEPEND ON THE TRACK OF THE LOW. THE LOW
SHOULD BE EAST OF THE LAKES BY MIDDAY WED WITH A NW FLOW PROBABLY
INCREASING ENOUGH FOR YET ANOTHER SCA.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR OHZ003-
     006>009-017>019-027>030-036-037-047.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT SATURDAY FOR LEZ146>149.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     LEZ142>145.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...DJB/KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...OUDEMAN
AVIATION...MULLEN
MARINE...ADAMS
Hazardous weather outlook, Oct 21, 3:14 PM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EDT FRI OCT 21 2011

OHZ010>014-020>023-031>033-038-089-PAZ001>003-221915-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
314 PM EDT FRI OCT 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>009-017>019-027>030-036-037-047-221915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
314 PM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-221915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
314 PM EDT FRI OCT 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:16 PM EDTFrost AdvisoryCLEAshtabula, Geauga, Holmes, Knox, Lake, Mahoning and 6 more18 hr

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.